Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 33, NWS Buffalo, NY

March 24, 2017

NWS Buffalo, NY issued this small craft advisory at Mar 24, 2017, 9:59 PM EDT. It took effect at Mar 25, 2017, 11:00 AM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2017, 9:59 PM EDT (01:59 UTC)
In effect from
Mar 25, 2017, 11:00 AM EDT
Expired
Mar 27, 2017, 4:25 AM EDT
In force
41 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

444 
WHUS71 KBUF 250159
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
959 PM EDT FRI MAR 24 2017

LOZ042-043-251000-
/O.NEW.KBUF.SC.Y.0033.170325T1500Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
959 PM EDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 11 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 11 PM EDT
SUNDAY.

* WINDS...NORTHEAST TO EAST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
10 follow-up statements
626 
WHUS71 KBUF 250829
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
429 AM EDT SAT MAR 25 2017

LEZ040-251630-
/O.EXB.KBUF.SC.Y.0033.170325T2100Z-170326T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
429 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
EDT SUNDAY.

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-251630-
/O.CON.KBUF.SC.Y.0033.170325T1500Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
429 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT SUNDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
582 
WHUS71 KBUF 251442
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EDT SAT MAR 25 2017

LOZ042-043-252245-
/O.CON.KBUF.SC.Y.0033.170325T1500Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1042 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-252245-
/O.CON.KBUF.SC.Y.0033.170325T2100Z-170326T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1042 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT SUNDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
517 
WHUS71 KBUF 252029
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EDT SAT MAR 25 2017

LOZ042-043-260500-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
429 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-260500-
/O.CON.KBUF.SC.Y.0033.170325T2100Z-170326T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
429 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
467 
WHUS71 KBUF 260216
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1016 PM EDT SAT MAR 25 2017

LOZ042-043-261030-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1016 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WINDS...EAST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-260600-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170326T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1016 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
960 
WHUS71 KBUF 260533
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
133 AM EDT SUN MAR 26 2017

LEZ040-260645-
/O.CAN.KBUF.SC.Y.0033.000000T0000Z-170326T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
133 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ044-045-261345-
/O.EXB.KBUF.SC.Y.0033.170326T2000Z-170327T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
133 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
EDT MONDAY.

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-261345-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
133 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
451 
WHUS71 KBUF 260845
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EDT SUN MAR 26 2017

LOZ042-043-261645-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
445 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-261645-
/O.CON.KBUF.SC.Y.0033.170326T2000Z-170327T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
445 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM EDT MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
984 
WHUS71 KBUF 261615
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1215 PM EDT SUN MAR 26 2017

LOZ042-043-270015-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1215 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-270015-
/O.CON.KBUF.SC.Y.0033.170326T2000Z-170327T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1215 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM EDT MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
151 
WHUS71 KBUF 262041
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
441 PM EDT SUN MAR 26 2017

LOZ042-043-270300-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
441 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-270500-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
441 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
933 
WHUS71 KBUF 270213
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EDT SUN MAR 26 2017

LOZ042-270315-
/O.CAN.KBUF.SC.Y.0033.000000T0000Z-170327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1013 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE 
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOZ043-271015-
/O.EXT.KBUF.SC.Y.0033.000000T0000Z-170327T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1013 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-271015-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-170327T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1013 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
137 
WHUS71 KBUF 270825
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
425 AM EDT MON MAR 27 2017

LOZ043>045-270930-
/O.CAN.KBUF.SC.Y.0033.000000T0000Z-170327T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
425 AM EDT MON MAR 27 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 8:30 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 24, 8:30 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
830 PM EDT Fri Mar 24 2017

.SYNOPSIS...
A slow moving frontal boundary draped across the region will slip
back south of the area tonight and Saturday...before slowly lifting
back north across the region as a warm front Sunday and Monday.
Several disturbances sliding along this boundary will bring frequent
bouts of precipitation through the weekend and early next week...
with cooler temperatures prevailing north of the boundary and
milder temperatures found to its south.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 00z...regional surface analysis shows the surface frontal
boundary draped across the counties immediately south of Lake
Ontario... with recent observational trends indicating that the
boundary has begun its expected sag back to the south. This
southward shift will continue through the near term period as
strong Canadian high pressure builds eastward across Ontario and
Quebec...with the surface front expected to reach the NY/PA
border by late tonight...before sagging further southward into
Pennsylvania during the day Saturday. In terms of temperatures...
this will result in a tight thermal gradient across the area
with overnight lows ranging from around or slightly below
freezing across the North Country to near 50 close to the
Pennsylvania border...with highs on Saturday then again ranging
from around 50 near the PA line to the upper 30s and lower 40s
elsewhere.

As the frontal boundary sags southward tonight...rain will also
likely redevelop along and to the north of the front...then will
persist across much of the region through at least the first half
of Saturday...before gradually diminishing from north to south
during the afternoon as the front and best synoptic forcing shift
south across Pennsylvania. Across the North Country...boundary
layer temperatures will likely cool to around or a little below
freezing overnight...and with at least some warmer air lingering in
place aloft...this will result in the rain mixing with some sleet
and freezing rain from about the Tug Hill northeastward...which
will then persist until temps warm back above freezing later
Saturday morning. Given the likelihood of as much as a tenth to
an eighth of an inch or ice accumulation across this latter region...
a winter weather advisory has been issued as outlined below.

Otherwise...the overall pattern will also be favorable for at least
some patchy fog formation along and north of the boundary tonight...
with this then lasting into Saturday morning.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
An unsettled pattern will continue this period as a frontal boundary
oscillates across the Lower Great Lakes.

Saturday night the frontal boundary will sag southward, stalling
across the Southern Tier as a strong Canadian high pressure system
moves into Quebec. This will bring a break in rain showers overnight
to the North Country and locations south of Lake Ontario, except for
the far Southern Tier. Temperatures will fall into the 30s north of
the front and even the mid 20s along the Saint Lawrence Valley where
strong northeast flow from the Canadian high becomes established.
The far corner of the Southern Tier will remain in the mid to upper
40s with scattered rain showers.

For Sunday through Sunday night, the strong low pressure system
currently seen on WV imagery churning over the central plains will
eject northeastward across the Great Lakes and the forecast area as
it starts to get picked up by the mean mid-latitude flow. In the
process, this will bring plentiful Gulf of Mexico moisture advection
and warm air advection sending the warm front northward. This push
of the frontal boundary will be accompanied by scattered rain
showers in the morning across Western NY. As the warm front
progresses northward on Sunday, expect to see a sharp rise in
temperatures across western NY from the 30s in the morning to the
upper 50s to low 60s by mid-day and early afternoon, especially if
there is a well defined break in the precipitation and possibly the
cloud cover. For the North Country, the surface temperatures in the
20s to low 30s in the morning may prove troublesome, as showers
along the front move northward, there could be a period of freezing
rain at the onset of precipitation before surface temperatures rise
into the 40s for the afternoon. The best chance of widespread
rainfall then come Sunday night with the mild, moist airmass in
place ahead of the approaching cold front and vorticity advection
with the parent upper level low. QPF amounts for Sunday and Sunday
night are only expected to add up to a quarter to a third of an
inch, with some locally higher pockets up to a half inch possible.
Temperatures overnight will be very mild, with many locations across
western NY in the upper 40s to around 50, with low 40s in the North
Country.

By Monday, a mild airmass will be left in the wake of the largely
cut-off low pressure system exiting to our east along with height
rises. This will result in lingering partly to mostly cloudy skies,
but rain showers tapering off from west to east, and becoming more
widely scattered by the afternoon. In fact, much of western NY will
likely see plenty of dry time by Monday afternoon. High temperatures
will top out in the mid 50s to low 60s across western NY, warmest in
the typical downslope regions of the Genesee Valley and northern
Finger Lakes. The North Country will remain somewhat cooler, in the
mid to upper 40s. Scattered shower chances will remain in place
Monday night as another wave is set to track just to our south.
Temperatures will remain mild overnight, in the 40s for most
locations.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The lengthy unsettled period will last into Tuesday as the stalled
complex frontal zone remains nearby. Both the GFS and ECMWF based
guidance suggest one more wave moving along the frontal zone and
passing to our north on Tuesday, producing another round of showers.
Temperatures will remain mild given the northerly low track, with
highs at least into the 50s and possibly into the 60s for the
southern half of the area.

Tuesday night and Wednesday a mid level trough will amplify across
Quebec and finally drive the frontal zone well south of our area,
with moisture and showers diminishing from northwest to southeast.
Cold advection associated with the trough will knock temperatures
back a few notches, with highs in the 40s Tuesday.

A slow warming trend should then ensue for the second half of next
week as the trough over Quebec moves offshore of the Canadian
Maritimes and height rises/weak warm advection overspread the
eastern Great Lakes. Model guidance diverges by next Friday with
respect to the track of the next system. The GFS keeps most of the
energy and deeper moisture suppressed well to the south across the
Ohio Valley and southeast States, while the ECMWF takes a much more
northerly track through the Great Lakes and would be a warmer and
wetter solution. Given the time range and inherent uncertainty, have
just included chance POPS for now.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A frontal boundary draped across the counties just south of
Lake Ontario will slowly drop back southward into Pennsylvania
through the TAF period. Rain will develop along and north of the
boundary as it slips southward tonight...then will persist
across much of the region through at least the first half of
Saturday...before gradually diminishing from north to south
during the afternoon as the front and best synoptic forcing
shift south across Pennsylvania. Across the North Country...the
rain will mix with freezing rain and sleet overnight...with the
mixed precipitation then persisting into Saturday morning.

In conjunction with the developing precipitation...a developing
north to northeasterly upslope flow on the back side of the
departing boundary will allow widespread IFR/LIFR conditions in
lower stratus and/or fog to develop from north to south tonight...
then persist across areas south of Lake Ontario through much of
Saturday. Across the North Country... some eventual improvement
to MVFR and then VFR is expected during the course of Saturday
as drier air arrives from the north.

Outlook...
Saturday night through Tuesday...MVFR/IFR cigs with rain likely
at times.
Wednesday...VFR.

&&

.MARINE...
A frontal boundary draped across Lake Ontario will slip back southward
tonight and Saturday...with a northeasterly flow developing across the
Lower Lakes region. This will especially be the case on Lake Ontario...
where small craft advisories will likely become necessary later on in
the weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from midnight tonight to 11 AM EDT
     Saturday for NYZ006>008.
MARINE...None.

&&

SYNOPSIS...JJR/TMA
NEAR TERM...JJR/TMA
SHORT TERM...CHURCH
LONG TERM...HITCHCOCK
AVIATION...JJR/TMA
MARINE...JJR/TMA
Hazardous weather outlook, Mar 24, 7:47 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
747 PM EDT Fri Mar 24 2017

NYZ006>008-260000-
Oswego-Jefferson-Lewis-
747 PM EDT Fri Mar 24 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EDT SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010>014-019>021-085-260000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
747 PM EDT Fri Mar 24 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-260000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
747 PM EDT Fri Mar 24 2017

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 5:44 AM EDTAreal Flood AdvisoryBUFWyoming3 hr

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.